Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Northern Indiana

February 10, 2016Saint Joseph County, Indiana

NWS Northern Indiana issued this special weather statement at Feb 10, 2016, 8:51 AM EST for Saint Joseph County, Indiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 10, 2016, 8:51 AM EST (13:51 UTC)
Expired
Feb 10, 2016, 9:45 AM EST
In force
54 min
Issued by
NWS Northern Indiana

County Saint Joseph County, IN

The radar

The Northern Indiana radar (KIWX), 51 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.9 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
894 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS83 KIWX 101351
SPSIWX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 AM EST WED FEB 10 2016
 
INZ003>005-014-016-MIZ077-101445-
MARSHALL-ST. JOSEPH-KOSCIUSKO-LA PORTE-ELKHART-BERRIEN-
851 AM EST WED FEB 10 2016

...LAKE EFFECT SNOW SHOWERS WILL AFFECT ST. JOSEPH...NORTHEASTERN LA
PORTE...NORTHEASTERN MARSHALL...SOUTHWESTERN ELKHART...NORTHERN
KOSCIUSKO AND SOUTHERN BERRIEN COUNTIES...

AT 846 AM EST /746 AM CST/...A BAND OF LAKE EFFECT SNOW SHOWERS WAS
ALONG A LINE EXTENDING FROM NEAR THREE OAKS TO BREMEN. THE BAND OF
SNOW SHOWERS WAS NEARLY STATIONARY. SNOWFALL AMOUNTS OF A HALF INCH
TO ONE INCH PER HOUR ARE EXPECTED WITH THIS BAND OF SNOW WITH
VISIBILITIES RANGING FROM A QUARTER TO A HALF MILE.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...NAPPANEE...BREMEN...SYRACUSE...GULIVOIRE PARK...NEW
CARLISLE...WAKARUSA...THREE OAKS...MILFORD...LAKEVILLE... SHOREWOOD-
TOWER HILL...NEW PARIS... LOCKE...LA PAZ...GALIEN...HUDSON
LAKE...FORAKER...LYDICK AND DEWART LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 58 AND 69.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 7 AND 13.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE AREA. 

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF
LAKE EFFECT SNOW. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK
ROADS ARE LIKELY TO LEAD TO ACCIDENTS. 

&&

LAT...LON 4158 8621 4151 8578 4136 8574 4138 8605
      4144 8629 4166 8656 4185 8668 4192 8660
TIME...MOT...LOC 1346Z 323DEG 2KT 4183 8661 4143 8616 
$$

NWS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Feb 10, 6:38 AM EST, 2 hours 13 minutes earlier.

Area forecast discussion, Feb 10, 6:38 AM EST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
638 AM EST WED FEB 10 2016

.SYNOPSIS...
ISSUED AT 439 AM EST WED FEB 10 2016

LAKE EFFECT SNOW SHOWERS WILL CONTINUE TODAY AND WILL BE LOCALLY
HEAVY AT TIMES. SNOWFALL RATES OF AN INCH PER HOUR ARE POSSIBLE
IN THE STRONGEST BANDS. SNOW SHOWERS WILL LESSEN IN INTENSITY BUT
STILL PERSIST THROUGH THURSDAY. WHILE MOST LOCATIONS SHOULD SEE AT
LEAST SOME MEASURABLE SNOWFALL DURING THIS PERIOD...THE MORE
SIGNIFICANT AMOUNTS AND GREATEST IMPACTS WILL BE CONFINED TO THE
FAVORED LAKE EFFECT SNOW BELT REGION. HIGHS TODAY WILL BE IN THE
UPPER TEENS AND LOWER 20S WITH LOWS TONIGHT RANGING FROM THE
SINGLE DIGITS WELL AWAY FROM LAKE MICHIGAN TO THE TEENS
NEAR THE LAKE.

&&

.SHORT TERM...(TODAY THROUGH THURSDAY)
ISSUED AT 437 AM EST WED FEB 10 2016

...EXTENDED PERIOD OF SNOW SHOWERS TO CONTINUE...

WIDESPREAD SNOW SHOWERS WERE IMPACTING MUCH OF THE FORECAST AREA AS
EXTENSIVE LAKE RESPONSE CONTINUES. THAT BEING SAID...ACCUMULATIONS
HAVE GENERALLY BEEN CONFINED TO 1 OR 2 DOMINANT SNOW BANDS THAT HAVE
GENERALLY REMAINED TRANSITORY. THE FIRST BAND...WAS LOCATED FROM
SOUTHERN BERRIEN COUNTY SE ACROSS MUCH OF ST. JOE COUNTY IN INDIANA
AND INTO PORTIONS OF MARSHALL AND KOSCIUSKO COUNTIES. A SECOND
BAND HAS  SET UP FROM THREE RIVERS MI SE TO NW OF ALBION. LOCAL
VISIBILITIES HAVE DROPPED BRIEFLY TO AROUND A HALF MILE AT TIMES
WITH LOCATIONS UNDER THE BANDS LIKELY SEEING A QUICK FEW TENTHS TO
ONE HALF INCH OF SNOW.

ARW HAS GENERALLY HANDLED EVOLUTION OF SNOW BANDS THE BEST SO WILL
LEAN SOMEWHAT TOWARDS IT WITH PARTIAL NOD TO NAM. CHALLENGES LIE
TODAY WITH EXACT PLACEMENT OF SNOW BANDS...COVERAGE AND EFFECTS OF
DRY AIR ENTRAINMENT ARRIVING FROM WISCONSIN WHERE SFC DEWPTS WERE
DROPPING BELOW ZERO. THIS HAS CUT DOWN THE EXTENT OF SNOW BAND
PRODUCTION WELL OUT INTO THE LAKE BUT OTHER PARAMETERS AND EFFECTS
OF SOON TO DEPART SHORT WAVE ALL HELPING KEEP THINGS GOING. THINK
THAT MANY AREAS WILL STILL SEE LIGHT SNOW SHOWERS OR FLURRIES WITH
HEAVIEST SNOW SHOWERS IN CURRENT ADVISORY AREA THROUGH THE DAY. MOST
LOCATIONS WILL SEE LITTLE MORE THAN A DUSTING DURING THE DAY BUT
LOCALIZE AREAS COULD SEE 1 TO 2 INCHES OF SNOW BY LATER THIS
AFTERNOON CLOSER TO FAVORED LAKE EFFECT AREAS.

INVERSION HEIGHTS...FETCH AND ALIGNMENT OF DGZ AND BEST OMEGA WILL
ALL REMAIN FAVORABLE TO KEEP SNOW SHOWERS PRODUCTION ONGOING INTO
THURSDAY MORNING WITH DIMINISHING ACCUMULATION POTENTIAL AS YOU MOVE
FURTHER INLAND. THE NEAR SURFACE DRY AIR ENTRAINMENT WILL LIKELY
HELP LIMIT OVERALL ACCUMULATIONS BUT STILL SHOULD YIELD 1 TO 4
INCHES LOCALLY ACROSS MAINLY THE ADVISORY AREA.

BY THURSDAY AFTERNOON...FLOW WILL BECOME MORE W AND SW AS BRIEF
RIDGING SHIFTS THE SNOW SHOWERS INTO WESTERN MICHIGAN.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 437 AM EST WED FEB 10 2016

OVERALL SYNOPTIC PATTERN CHARACTERIZED BY A POSITIVE PNA PATTERN
WITH LARGE SCALE UPPER TROUGH OVER THE EASTERN CONUS AND A RIDGE
OVER THE WEST. UPPER LEVELS WILL FLATTEN SUBTLY DURING THIS LONG
TERM PERIOD AS NORTH PACIFIC WAVE TRAIN TEMPORARILY FLATTENS WESTERN
RIDGING. HOWEVER...WEAKENING POLAR VORTEX WILL ALLOW AN UPPER LOW
AND A SHOT OF VERY COLD SIBERIAN AIR TO PENETRATE SOUTH INTO THE
NORTHEAST CONUS BY THIS WEEKEND...SKIMMING THE WESTERN GREAT LAKES.
PACIFIC ENERGY TRAILING THIS ARCTIC COLD WILL REINFORCE GREAT LAKES
TROUGHINESS BUT ALSO ALLOW A SLOW MODERATION IN TEMPS BY EARLY NEXT
WEEK AS MAIN COLD CORE EXITS.

NUMEROUS SHORT WAVES AND PERIODS OF LAKE EFFECT SNOW EXPECTED DURING
THIS PERIOD. TIMING OF SHORT WAVES AND LOCATION OF LAKE EFFECT
REMAIN DIFFICULT AT THESE TIME PERIODS SO CONTINUED WITH BROAD BRUSH
POPS. DID FAVOR ECMWF SLIGHTLY BUT STAYED CLOSE TO OVERALL
SUPERBLEND INIT. RAISED POPS TO HIGH CHANCE FRIDAY NIGHT INTO
SATURDAY IN FAVORED LAKE EFFECT REGIONS GIVEN SFC-850MB DELTA T
VALUES IN MID 20S. LITTLE SYNOPTIC MOISTURE WITH ARCTIC AIR AND DGZ
NEAR GROUND LEVEL WILL LIKELY INHIBIT BIG SNOWFALL BUT LONG FETCH
AND PRE-CONDITIONING OFF LAKE SUPERIOR WARRANTS CLOSE WATCHING NEXT
FEW DAYS. ECMWF ALSO RATHER AGGRESSIVE WITH A SHORT WAVE MONDAY
BRINGING DEEPER MOISTURE AND SWATH OF SNOW INTO EASTERN AREAS. KEPT
POPS IN THE MID CHANCE CATEGORY FOR NOW WITH A LOT OF UNCERTAINTY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 629 AM EST WED FEB 10 2016

DIFFICULT AVIATION FORECAST WITH TRANSITORY LAKE EFFECT SNOW BANDS
AND CONDITIONS RANGING FROM VFR OUTSIDE OF THESE SNOW SHOWERS TO
IFR AND LIFR WITHIN HEAVIER BURSTS. PRIMARY FOCUS ON NEXT 6 HOURS
OF TERMINALS WITH WORST CONDITIONS EXPECTED IN THIS PERIOD. DRIER
AIR UPSTREAM SHOULD HELP LIMIT MOISTURE DEPTH LATER TODAY BUT
TRAJECTORIES AND COLD AIR WILL SUSTAIN LIGHT TO OCCASIONALLY
MODERATE SNOW SHOWERS IN A RATHER PERSISTENT NORTHWEST TO
SOUTHEAST ORIENTATION THROUGH THURSDAY MORNING. TRIED TO IMPROVE
CONDITIONS TO AT LEAST MVFR LATE TODAY AT BOTH TERMINALS BUT WILL
TOTALLY DEPEND ON WHERE THE STRONGER BANDS END UP THROUGH THE
PERIOD. COULD CERTAINLY SEE VFR AT TIMES...ESPECIALLY KFWA LATER
TODAY AND TONIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EST /9 AM CST/ THURSDAY FOR
     INZ003>005.

MI...WINTER WEATHER ADVISORY UNTIL 10 AM EST THURSDAY FOR MIZ077>079.

OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THURSDAY FOR LMZ043-046.

&&

SYNOPSIS...FISHER
SHORT TERM...FISHER
LONG TERM...LASHLEY
AVIATION...LASHLEY

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Feb 10, 4:40 AM EST, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
440 AM EST WED FEB 10 2016

INZ003>005-MIZ077>079-110945-
LA PORTE-ST. JOSEPH IN-ELKHART-BERRIEN-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...NILES...BENTON HARBOR...ST. JOSEPH...
BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
440 AM EST WED FEB 10 2016 /340 AM CST WED FEB 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SNOW SHOWERS WILL CONTINUE TODAY AND TONIGHT WITH ACCUMULATIONS.
TEMPERATURES BELOW FREEZING WILL RESULT IN SLICK SPOTS ON
ROADS AND BRIDGES. WIND CHILLS WILL ALSO BE AROUND ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LAKE EFFECT SNOW SHOWERS WILL DIMINISH THURSDAY BUT ARE EXPECTED
TO DEVELOP AGAIN LATE FRIDAY INTO SATURDAY. ADDITIONAL
ACCUMULATIONS ARE POSSIBLE.

A SECOND SURGE OF ARCTIC AIR IS EXPECTED THIS WEEKEND.
TEMPERATURES WILL BE IN THE TEENS AND SINGLE DIGITS.
WIND CHILLS WILL DROP BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-012>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-110945-
LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-
KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-
WELLS-ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
440 AM EST WED FEB 10 2016 /340 AM CST WED FEB 10 2016/
429 AM EST WED FEB 10 2016 /329 AM CST WED FEB 10 2016/HWEST
OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

OCCASIONAL SNOW SHOWERS AND TEMPERATURES BELOW FREEZING MAY
RESULT IN SLICK SPOTS ON ROADS AND BRIDGES. WIND CHILLS WILL ALSO
BE AROUND ZERO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE CHANCES FOR SNOW SHOWERS AT TIMES...ESPECIALLY
FRIDAY AND AGAIN SUNDAY NIGHT INTO MONDAY.

A SECOND SURGE OF ARCTIC AIR IS EXPECTED THIS WEEKEND.
TEMPERATURES WILL BE IN THE TEENS AND SINGLE DIGITS.
WIND CHILLS WILL DROP BELOW ZERO AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AND SNOW DEPTH.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-110945-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
440 AM EST WED FEB 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THROUGH
THURSDAY AFTERNOON. HAZARDOUS CONDITIONS ARE EXPECTED TO DEVELOP
AGAIN FRIDAY AND SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Feb 10, 7:24 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
724 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     SNOW             5 SE SOUTH BEND         41.64N  86.19W
02/10/2016  M3.0 INCH        ST. JOSEPH         IN   COCORAHS

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.08 INCHES. SNOW
            DEPTH 4.5 INCHES.

&&
Local storm report, Feb 10, 7:39 AM EST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     SNOW             KINGSBURY               41.54N  86.70W
02/10/2016  M1.5 INCH        LA PORTE           IN   CO-OP OBSERVER

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.02 INCHES. SNOW
            DEPTH 1.5 INCHES

&&
Special weather statement, Feb 10, 8:02 AM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
802 AM EST WED FEB 10 2016

INZ004-005-014-MIZ077-101345-
MARSHALL-ST. JOSEPH-ELKHART-BERRIEN-
802 AM EST WED FEB 10 2016

...BAND OF LAKE EFFECT SNOW SHOWERS AFFECTING ST.
JOSEPH...NORTHEASTERN MARSHALL... SOUTHWESTERN ELKHART AND SOUTH
CENTRAL BERRIEN COUNTIES...

AT 758 AM EST...A BAND OF LAKE EFFECT SNOW SHOWERS WAS ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF SHOREWOOD-TOWER HILL TO NEAR NEW
CARLISLE TO NEAR BREMEN...AND MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...MISHAWAKA...NAPPANEE...BREMEN...BUCHANAN...GEORGETOWN...
GULIVOIRE PARK...GRANGER...OSCEOLA...BRIDGMAN...NEW CARLISLE...
WAKARUSA...THREE OAKS...LAKEVILLE...ROSELAND...SHOREWOOD-TOWER
HILL...BERTRAND AND DAYTON.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 62 AND 80.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 7 AND 17.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE AREA. PLEASE
MONITOR LOCAL MEDIA OUTLETS AND THE NATIONAL WEATHER SERVICE FOR
FURTHER STATEMENTS.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS SNOWBAND.
RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK ROADS ARE LIKELY
TO LEAD TO ACCIDENTS.

&&

LAT...LON 4167 8610 4144 8577 4143 8600 4145 8628
      4168 8653 4176 8652 4176 8661 4184 8668
      4190 8662 4197 8657
TIME...MOT...LOC 1258Z 290DEG 5KT 4194 8671 4169 8647 4146 8611

NWS
Local storm report, Feb 10, 8:12 AM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
812 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY SNOW       2 SW LA PORTE           41.59N  86.73W
02/10/2016  M8.1 INCH        LA PORTE           IN   COCORAHS

            24 HOUR SNOWFALL 8.1 INCHES...SNOWFALL SINCE 10 PM LAST
            NIGHT 5.1 INCHES...EVENT TOTAL SNOWFALL SINCE MONDAY
            AFTERNOON 9.3 INCHES

0700 AM     SNOW             5 SW FORT WAYNE         40.98N  85.19W
02/10/2016  M0.6 INCH        ALLEN              IN   ASOS

            24 HOUR SNOWFALL 0.6 INCHES...EVENT TOTAL SINCE MONDAY
            EVENING 0.8 INCHES

0700 AM     SNOW             4 NW SOUTH BEND         41.70N  86.31W
02/10/2016  M7.2 INCH        ST. JOSEPH         IN   ASOS

            24 HOUR SNOWFALL 7.2 INCHES...EVENT TOTAL SNOW SINCE
            MONDAY AFTERNOON 8.9 INCHES

&&

SKIPPER
Local storm report, Feb 10, 8:37 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 AM EST WED FEB 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             THREE RIVERS            41.94N  85.63W
02/10/2016  M2.1 INCH        ST. JOSEPH         MI   CO-OP OBSERVER

            24 HOUR SNOWFALL. WATER EQUIVALENT 0.06 INCHES. SNOW
            DEPTH 3 INCHES

&&
Special weather statement, Feb 10, 8:51 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
851 AM EST WED FEB 10 2016

INZ003>005-014-016-MIZ077-101445-
MARSHALL-ST. JOSEPH-KOSCIUSKO-LA PORTE-ELKHART-BERRIEN-
851 AM EST WED FEB 10 2016

...LAKE EFFECT SNOW SHOWERS WILL AFFECT ST. JOSEPH...NORTHEASTERN LA
PORTE...NORTHEASTERN MARSHALL...SOUTHWESTERN ELKHART...NORTHERN
KOSCIUSKO AND SOUTHERN BERRIEN COUNTIES...

AT 846 AM EST /746 AM CST/...A BAND OF LAKE EFFECT SNOW SHOWERS WAS
ALONG A LINE EXTENDING FROM NEAR THREE OAKS TO BREMEN. THE BAND OF
SNOW SHOWERS WAS NEARLY STATIONARY. SNOWFALL AMOUNTS OF A HALF INCH
TO ONE INCH PER HOUR ARE EXPECTED WITH THIS BAND OF SNOW WITH
VISIBILITIES RANGING FROM A QUARTER TO A HALF MILE.

LOCATIONS IMPACTED INCLUDE...
SOUTH BEND...NAPPANEE...BREMEN...SYRACUSE...GULIVOIRE PARK...NEW
CARLISLE...WAKARUSA...THREE OAKS...MILFORD...LAKEVILLE... SHOREWOOD-
TOWER HILL...NEW PARIS... LOCKE...LA PAZ...GALIEN...HUDSON
LAKE...FORAKER...LYDICK AND DEWART LAKE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 80 IN INDIANA BETWEEN MILE MARKERS 58 AND 69.
 INTERSTATE 94 IN MICHIGAN BETWEEN MILE MARKERS 7 AND 13.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR MUCH OF THE AREA.

USE EXTRA CAUTION IF YOU MUST TRAVEL INTO OR THROUGH THIS BAND OF
LAKE EFFECT SNOW. RAPID CHANGES IN VISIBILITY AND POTENTIALLY SLICK
ROADS ARE LIKELY TO LEAD TO ACCIDENTS.

&&

LAT...LON 4158 8621 4151 8578 4136 8574 4138 8605
      4144 8629 4166 8656 4185 8668 4192 8660
TIME...MOT...LOC 1346Z 323DEG 2KT 4183 8661 4143 8616

NWS

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:48 AM ESTSpecial Weather StatementIWXElkhart57 min
Feb 10, 2:20 AM ESTSpecial Weather StatementIWXElkhart, Saint Joseph25 min
Feb 10, 5:17 AM ESTSpecial Weather StatementIWXKosciusko, Saint Joseph58 min
Feb 10, 8:02 AM ESTSpecial Weather StatementIWXSaint Joseph43 min
Feb 10, 12:51 PM ESTSpecial Weather StatementIWXNoble39 min
Feb 10, 2:09 PM ESTSpecial Weather StatementIWXElkhart, Noble51 min
Feb 10, 3:50 PM ESTSpecial Weather StatementIWXElkhart40 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.